Puerto Rico, 2006Flash Flooding and Debris Flow in Puerto Rico, November 13 to 14, 2006
November 13 to 14, 2006 · NWS SJU · 5 events in 3 counties and zones
Upper level dynamics combined with abundant low level moisture caused significant shower activity across Puerto Rico during the evening of November 13. 12 inches in Naranjito.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Upper level dynamics combined with abundant low level moisture caused significant shower activity across Puerto Rico during the evening of November 13. There was some flooding in the area stretching from the southeast through the northeast portion of Puerto Rico around mid-November where embedded heavy rain resulted in amounts that ranged from 3.29 inches in Naguabo to 5.12 inches in Naranjito. Significant rises were noted on River Guayanes along the southeast and River Guajataca along the northwest.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Nov 13, 3:39 PM AST, 4 hours 13 minutes earlier.
Area forecast discussion, Nov 13, 3:39 PM AST, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
339 PM AST MON NOV 13 2006
.DISCUSSION...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
AFFECTED THE EASTERN PORTION OF PUERTO RICO FROM MID MORNING THROUGH
EARLY AFTERNOON. THESE SHOWERS PRODUCE BETWEEN 1 TO 3 INCHES...
MAINLY OVER THE MUNICIPALITY OF RIO GRANDE. ALSO CLUSTER OF
SHOWERS AND THUNDERSTORMS DEVELOPED OVER THE INTERIOR AND WESTERN
SECTION OF PUERTO RICO. MOST OF THESE SHOWERS WILL DISSIPATE OR
MOVE OVER THE ATLANTIC AND CARIBBEAN WATERS. AN UPPER LEVEL JET
STREAK LOCATED OVER THE EASTERN PUERTO RICO WILL ENHANCE THE
DEVELOPMENT OF OVERNIGHT SHOWERS THEREFORE EXPECT ISOLATED TO
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL PREVAIL OVER THE
LOCAL WATERS WITH A FEW AFFECTING THE EASTERN COASTAL SECTIONS OF
PUERTO RICO.
ON TUESDAY...THE GFS MODEL SUGGEST GOOD OMEGA AS THE JET STREAK
WILL PREVAIL OVER THE LOCAL AREA...ENHANCING AFTERNOON SHOWERS MAINLY
OVER THE INTERIOR AND NORTHWEST SECTIONS OF PUERTO RICO. WINDS ARE
EXPECTED TO REMAIN AT 10 MPH OR LESS THEREFORE THE MOVEMENT OF
THESE SHOWERS WILL BE SLOW AND RAINFALL ACCUMULATION COULD PRODUCE
ISOLATED FLOODING.
&&
.MARINE...A LIGHT TO MODERATE TRADE WIND FLOW WILL PREVAIL ACROSS
THE LOCAL COASTAL WATERS...THIS WILL PRODUCE TRANQUIL SEAS THROUGH
AT LEAST FRIDAY. ON FRIDAY NIGHT A MODERATE NORTHERLY SWELL WILL
BE REACHING OUR LOCAL WATERS.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 77 85 77 85 / 30 50 40 40
STT 78 84 78 84 / 40 40 50 50
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&
10
Hazardous weather outlook, Nov 13, 6:00 AM AST, 13 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
600 AM AST MON NOV 13 2006
PRZ001>013-AMZ710>750-141000-
600 AM AST MON NOV 13 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.
.TODAY AND TONIGHT...
MOIST LOW LEVELS AND A SLIGHTLY UNSTABLE AIR MASS WILL CONTINUE
ACROSS THE LOCAL AREA TODAY. THIS WILL RESULT IN ENHANCED DIURNAL
SHOWER ACTIVITY THIS AFTERNOON. WITH WEAK STEERING WINDS...THE
SHOWERS WILL BE SLOW MOVING...AND ENABLE AREAS OF LOCALLY HEAVY
RAINFALL ACROSS PARTS OF PUERTO RICO. THIS WILL RESULT IN AREAS OF
URBAN AND SMALL STREAM FLOODING.
.DAYS TWO THROUGH SEVEN...HAZARDOUS WEATHER CONDITIONS ARE NOT
EXPECTED.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
VIZ001-002-AMZ710>730-141000-
600 AM AST MON NOV 13 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.
.TODAY AND TONIGHT...
MOIST LOW LEVELS AND A SLIGHTLY UNSTABLE AIR MASS WILL CONTINUE
ACROSS THE LOCAL AREA TODAY. THIS WILL RESULT IN ENHANCED DIURNAL
SHOWER ACTIVITY THIS AFTERNOON. WITH WEAK STEERING WINDS...THE
SHOWERS WILL BE SLOW MOVING...AND THERE IS THE CHANCE OF LOCALLY
HEAVY RAINFALL ACROSS PARTS OF THE LOCAL ISLANDS.
.DAYS TWO THROUGH SEVEN...HAZARDOUS WEATHER CONDITIONS ARE NOT
EXPECTED.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR
WWW.SRH.NOAA.GOV/WML
Flash Flood, Southeast
- When
- November 13, 7:52 PM AST to 11:45 PM AST
- Where
- Southeast County, Yabucoa
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 18.070, -65.870
The USGS river level sensor at River Guayanes Central Roig was rapidly approaching flood stage of 15 feet. At 2106 LST the river crestd at 22.93 feet.
Flash Flood, Northeast
- When
- November 13, 8:45 PM AST to 11:45 PM AST
- Where
- Northeast County, Fajardo
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 18.320, -65.650
The USGS river level sensor for River Fajardo at Paraiso was above flood stage at 10.08 feet and still increasing.
Flash Flood, Western Interior
- When
- November 14, 3:16 PM AST to 6:15 PM AST
- Where
- Western Interior County, Lares
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 18.270, -66.870
USGS river level sensor for Guajataca river at Lares rose above flood stage of 13 feet and crested at 14.13 feet.
Flash Flood, Western Interior
- When
- November 14, 3:16 PM AST to 6:15 PM AST
- Where
- Western Interior County, Utuado
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 18.270, -66.700
USGS river level sensor at River Tanama near Utuado exceeded the flod stage of 11 feet and crested at 11.82 around 1700 LST.|
Debris Flow, Western Interior
- When
- November 14, 4:00 PM AST
- Where
- Western Interior forecast zone
- Reported by
- Emergency Manager
The Utuado Municipality Emergency Management Office reported several landslides due to the heavy rains. These landslides were reported at Sector Roble Garden, San Carlos Street, road 611 at Barrio Sabana Grande, road 603 at Barrio Roncador, and Jose Celso Barbosa neighborhood.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Debris Flow
- A fast-moving slurry of mud, rock and debris, usually on a slope soaked by heavy rain or stripped by a fire.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Idaho, November 13, 2006$60,000 · 58 kt wind · 1 event
- High Wind in Montana, November 13, 2006$3,000 · 67 kt wind · 13 events
- Winter Storm and Winter Weather in Colorado, November 13 to 14, 200611 events
- High Wind in Montana, November 13, 200668 kt wind · 6 events
- Heavy Snow in Wyoming, November 13 to 14, 20066 events
- Heavy Snow in Idaho, November 13 to 14, 20065 events
- High Wind in Wyoming, November 13, 200674 kt wind · 5 events
- High Wind in Alaska, November 13 to 17, 2006107 kt wind · 5 events
- High Wind in Idaho, November 13, 200662 kt wind · 4 events
- High Wind in Washington, November 13, 200676 kt wind · 4 events
- Winter Storm in Colorado, November 13 to 14, 20064 events
- High Wind in Montana, November 13, 200655 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5379, 5386, 5388, 5389, 5367.